Alert archive / Idaho / Red Flag Warnings in 2012
Red Flag Warning 19, NWS Boise, ID
NWS Boise, ID issued this red flag warning at Aug 7, 2012, 1:11 PM MDT for 4 counties in Idaho. It took effect at Aug 8, 2012, 9:00 AM MDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 7, 2012, 1:11 PM MDT (19:11 UTC)
- In effect from
- Aug 8, 2012, 9:00 AM MDT
- Expired
- Aug 8, 2012, 8:52 PM MDT
- In force
- 12 hr
- Issued by
- NWS Boise, ID
Counties Boise County, ID, Gem County, ID, Idaho County, ID, Valley County, ID
The radar
The Boise radar (KCBX), 135 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 7.2 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4092 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
512 WWUS85 KBOI 071911 RFWBOI URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 111 PM MDT TUE AUG 7 2012 ...THUNDERSTORMS WEDNESDAY IN IDAHO BLM LANDS AND EASTERN FORESTS... IDZ402>404-418-419-081500- /O.UPG.KBOI.FW.A.0011.120808T1800Z-120809T0300Z/ /O.NEW.KBOI.FW.W.0019.120808T1500Z-120809T0600Z/ EASTERN PAYETTE NATIONAL FOREST-NORTHERN BOISE NATIONAL FOREST- SOUTHERN BOISE NATIONAL FOREST-WESTERN TWIN FALLS BLM- OWYHEE MOUNTAINS- 111 PM MDT TUE AUG 7 2012 ...RED FLAG WARNING IN EFFECT FROM 9 AM WEDNESDAY TO MIDNIGHT MDT WEDNESDAY NIGHT FOR LIGHTNING FOR EASTERN PAYETTE NATIONAL FOREST...NORTHERN BOISE NATIONAL FOREST...SOUTHERN BOISE NATIONAL FOREST...WESTERN TWIN FALLS BLM AND OWYHEE MOUNTAINS...WHICH ARE FIRE WEATHER ZONES 402...403...404...418 AND 419... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A RED FLAG WARNING FOR LIGHTNING...WHICH IS IN EFFECT FROM 9 AM WEDNESDAY TO MIDNIGHT MDT WEDNESDAY NIGHT. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * THUNDERSTORMS...SCATTERED THUNDERSTORMS WITH ABUNDANT LIGHTNING. * OUTFLOW WINDS...40 TO 50 MPH WINDS WITH STRONGER GUSTS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. && $$ IDZ408-081500- /O.NEW.KBOI.FW.W.0019.120808T1500Z-120809T0600Z/ TREASURE VALLEY- 111 PM MDT TUE AUG 7 2012 ...RED FLAG WARNING IN EFFECT FROM 9 AM WEDNESDAY TO MIDNIGHT MDT WEDNESDAY NIGHT FOR LIGHTNING FOR TREASURE VALLEY...WHICH IS FIRE WEATHER ZONE 408... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A RED FLAG WARNING FOR LIGHTNING...WHICH IS IN EFFECT FROM 9 AM WEDNESDAY TO MIDNIGHT MDT WEDNESDAY NIGHT. * THUNDERSTORMS...SCATTERED THUNDERSTORMS WITH ABUNDANT LIGHTNING. * OUTFLOW WINDS...40 TO 50 MPH WITH STRONGER GUSTS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. && $$ L
4 follow-up statements
428 WWUS85 KBOI 081424 RFWBOI URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 824 AM MDT WED AUG 8 2012 ...THUNDERSTORMS WEDNESDAY IN IDAHO BLM LANDS AND EASTERN FORESTS... IDZ402>404-408-418-419-082100- /O.CON.KBOI.FW.W.0019.120808T1500Z-120809T0600Z/ EASTERN PAYETTE NATIONAL FOREST-NORTHERN BOISE NATIONAL FOREST- SOUTHERN BOISE NATIONAL FOREST-TREASURE VALLEY- WESTERN TWIN FALLS BLM-OWYHEE MOUNTAINS- 824 AM MDT WED AUG 8 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR LIGHTNING FOR EASTERN PAYETTE NATIONAL FOREST...NORTHERN BOISE NATIONAL FOREST...SOUTHERN BOISE NATIONAL FOREST...TREASURE VALLEY...WESTERN TWIN FALLS BLM AND OWYHEE MOUNTAINS...WHICH ARE FIRE WEATHER ZONES 402...403...404...408...418 AND 419... A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. * THUNDERSTORMS...SCATTERED THUNDERSTORMS WITH ABUNDANT LIGHTNING. * OUTFLOW WINDS...40 TO 50 MPH WITH STRONGER GUSTS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. && $$ L
621 WWUS85 KBOI 082012 RFWBOI URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 212 PM MDT WED AUG 8 2012 ...THUNDERSTORMS WILL CONTINUE THROUGH THIS EVENING... IDZ402>404-408-418-419-090415- /O.CON.KBOI.FW.W.0019.000000T0000Z-120809T0600Z/ EASTERN PAYETTE NATIONAL FOREST-NORTHERN BOISE NATIONAL FOREST- SOUTHERN BOISE NATIONAL FOREST-TREASURE VALLEY- WESTERN TWIN FALLS BLM-OWYHEE MOUNTAINS- 212 PM MDT WED AUG 8 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR LIGHTNING FOR EASTERN PAYETTE NATIONAL FOREST...NORTHERN BOISE NATIONAL FOREST...SOUTHERN BOISE NATIONAL FOREST...TREASURE VALLEY...WESTERN TWIN FALLS BLM AND OWYHEE MOUNTAINS...WHICH ARE FIRE WEATHER ZONES 402...403...404...408...418 AND 419... A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. * THUNDERSTORMS...SCATTERED THUNDERSTORMS WITH ABUNDANT LIGHTNING. * OUTFLOW WINDS...40 TO 50 MPH WITH STRONGER GUSTS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. && $$ L
067 WWUS85 KBOI 090024 RFWBOI URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 624 PM MDT WED AUG 8 2012 IDZ404-408-419-090130- /O.CAN.KBOI.FW.W.0019.000000T0000Z-120809T0600Z/ SOUTHERN BOISE NATIONAL FOREST-TREASURE VALLEY-OWYHEE MOUNTAINS- 624 PM MDT WED AUG 8 2012 ...RED FLAG WARNING IS CANCELLED FOR LIGHTNING IN THE SOUTHERN BOISE NATIONAL FOREST...TREASURE VALLEY...AND OWYHEE MOUNTAINS... WHICH ARE FIRE WEATHER ZONES 404...408...AND 419... THUNDERSTORMS HAVE ENDED IN THESE AREAS AND NO FURTHER LIGHTNING IS EXPECTED TONIGHT. $$ IDZ402-403-418-090600- /O.CON.KBOI.FW.W.0019.000000T0000Z-120809T0600Z/ EASTERN PAYETTE NATIONAL FOREST-NORTHERN BOISE NATIONAL FOREST- WESTERN TWIN FALLS BLM- 624 PM MDT WED AUG 8 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR LIGHTNING IN THE EASTERN PAYETTE NATIONAL FOREST...NORTHERN BOISE NATIONAL FOREST...AND WESTERN TWIN FALLS BLM...WHICH ARE FIRE WEATHER ZONES 402...403...AND 418... A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. * THUNDERSTORMS...SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING. * OUTFLOW WINDS...UP TO 40 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. && $$ L
721 WWUS85 KBOI 090252 RFWBOI URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 852 PM MDT WED AUG 8 2012 ...CANCELLATION OF RED FLAG WARNING... IDZ402-403-418-090400- /O.CAN.KBOI.FW.W.0019.000000T0000Z-120809T0600Z/ EASTERN PAYETTE NATIONAL FOREST-NORTHERN BOISE NATIONAL FOREST- WESTERN TWIN FALLS BLM- 852 PM MDT WED AUG 8 2012 ...RED FLAG WARNING IS CANCELLED FOR LIGHTNING IN EASTERN PAYETTE NATIONAL FOREST...NORTHERN BOISE NATIONAL FOREST...AND WESTERN TWIN FALLS BLM...WHICH ARE FIRE WEATHER ZONES 402...403...AND 418... THUNDERSTORMS HAVE ENDED OR DECREASED SIGNIFICANTLY AND NO NEW STORMS ARE EXPECTED TONIGHT. $$ L
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this red flag warning went out at Aug 7, 9:50 AM MDT, 3 hours 21 minutes earlier.
Area forecast discussion, Aug 7, 9:50 AM MDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
950 AM MDT TUE AUG 7 2012
.DISCUSSION...NEAR RECORD TEMPERATURES TODAY ACROSS THE LOWER VALLEYS
WITH AFTERNOON HIGHS FORECAST TO BE 105 IN THE UPPER TREASURE
VALLEY. UPPER LEVEL RIDGE AXIS RIGHT OVER THE CWA THIS MORNING ORIENTED
FROM BAKER CITY TO THE MAGIC VALLEY. ABOVE NORMAL PWAT VALUES AND
STRONG SURFACE HEATING SUPPORT SCATTERED CONVECTION LATE THIS AFTERNOON...
MAINLY ALONG THE ID/NV BORDER MOVING NORTH-NORTHEAST THROUGH OWYHEE AND
TWIN FALLS COUNTIES. CONVECTION TO LAST THROUGH THE EVENING. BUFR
SOUNDINGS SHOWING CLASSIC INVERTED-V PROFILE THIS AFTERNOON...WITH LIMITED
CAPE...WHICH LEADS US TO BELIEVE THAT THE MAIN THREAT FROM THUNDERSTORMS
WILL BE STRONG WINDS AND LIGHTNING. PRECIPITATION WILL BE LIMITED. FIRE
DANGER IS HIGH WITH NEAR RECORD TEMPS...DRY LOWER LEVELS AND DRY
THUNDERSTORM POTENTIAL. ADDED DRY THUNDER FOR THIS EVENING IN A MORNING
UPDATE TO THE ABOVE MENTIONED AREAS.
&&
.AVIATION...ISOLATED SHOWERS AND THUNDERSTORMS WILL DEVELOP AGAIN
THIS AFTERNOON...MAINLY NEAR THE IDAHO NEVADA BORDER. EXPECT LOCAL
MVFR/IFR CONDITIONS IN SMOKE...OTHERWISE VFR WILL PREVAIL. SURFACE
WINDS WILL BE EAST TO SOUTH 5-10 KTS EXCEPT STRONGER AND GUSTY IN
THE VICINITY OF THUNDERSTORMS. WINDS ALOFT WILL BE SOUTHERLY AROUND
10 KTS UP TO 10K FEET MSL.
&&
.PREV DISCUSSION...
TODAY THROUGH WEDNESDAY...HOT AND DRY CONDITIONS TODAY
WITH UPPER RIDGE AXIS OVER THE REGION. TEMPERATURES WILL APPROACH
RECORDS HIGHS FOR TODAY IN THE TREASURE VALLEY AS THE SURFACE
THERMAL TROUGH WILL REMAIN JUST SOUTHWEST OF THE VALLEY. LOOKING AT
105 DEGREES HERE IN BOISE WHICH IS JUST A DEGREE SHY OF THE RECORD
FOR THE DAY SET IN 1986. A PUBLIC INFORMATION STATEMENT /PNSBOI/ AS
BEEN SENT WITH MORE INFORMATION. ONGOING FIRES NEAR DENIO NEVADA AND
VALE OREGON WILL KEEP HAZY/SMOKEY CONDITIONS IN THE LOWER VALLEYS.
NO SIGNIFICANT MOISTURE AVAILABLE TODAY FOR THUNDERSTORM DEVELOPMENT
AS DRY AIR HAS FINALLY MOVED INTO THE REGION. A FEW DEGREES COOLER
ON WEDNESDAY AS THE RIDGE GETS SUPPRESSED A BIT BY A SERIES OF
SHORTWAVES MOVING THROUGH WESTERN OREGON THIS EVENING AND ON
WEDNESDAY. ALTHOUGH..THE SHORTWAVES WILL REMAIN WEST OF THE
REGION...THEY DO PLAY A ROLE IN WHERE MONSOONAL MOISTURE FROM NV
TRACKS AS IT MOVES NORTHWARD AROUND THE RIDGE TODAY AND WEDNESDAY.
LATEST MODEL GUIDANCE KEEPS A MAJORITY OF MOISTURE SOUTHEAST OF THE
REGION WITH THE BEST CHANCE FOR THUNDERSTORM ALONG THE IDAHO-NEVADA
BORDER IN TWIN FALLS COUNTY. HAVE SIGNIFICANTLY LOWER POPS WEDNESDAY
WITH MODEL SOUNDINGS SHOWING INVERTED-V PROFILES WITH CLOUD BASED OF
550 MB LIMITING PRECIPITATION TO THE STRONGEST STORM CORES.
LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY...A MOSTLY DRY SOUTHWEST
FLOW ALOFT WILL CONTINUE OVER THE REGION THROUGH THE WEEKEND AS
STRONG UPPER HIGH REMAINS CENTERED NEAR THE FOUR CORNERS. MODELS
SHOW SOME MONSOONAL MOISTURE OVER SOUTHWEST IDAHO FOR CONTINUED
SLIGHT CHANCES OF AFT-EVE THUNDERSTORMS OVER THE HIGHER TERRAIN.
TEMPERATURES WILL REMAIN WELL ABOVE NORMAL WITH HIGHS FLIRTING WITH
THE CENTURY MARK IN THE LOWER VALLEYS EACH DAY. EARLY NEXT WEEK...A
FLATTER WESTERLY FLOW DEVELOPS WHICH WOULD SUPPRESS HEIGHTS ENOUGH
TO BRING TEMPS DOWN 2-4 DEGREES ON MONDAY...BUT STILL REMAINING
SLIGHTLY ABOVE NORMAL.
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING IDZ402>404-418-419.
OR...NONE.
&&
WEATHER.GOV/BOISE
DISCUSSION...CB
AVIATION...JT
PREV SHORT TERM...JDS
PREV LONG TERM....BWHazardous weather outlook, Aug 7, 5:43 AM MDT, 7 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 543 AM MDT TUE AUG 7 2012 IDZ011>016-028>030-033-ORZ061>064-081200- WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS- UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY- UPPER WEISER RIVER-HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY- LOWER TREASURE VALLEY OR- 543 AM MDT TUE AUG 7 2012 /443 AM PDT TUE AUG 7 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 6:26 PM MDT | Special Weather Statement | BOI | Ada | 34 min |
Nearby
Red Flag Warnings in Idaho, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.